CSN Login
Members Online: 11

You are here

Decreased 5FU

fighting for mom's picture
fighting for mom
Posts: 96
Joined: Jan 2009

Mom began her 4th 5FU treatment today. They decreased the dosage because she is having so much trouble with her hands. She is experiencing pain- she has RA too- so maybe the chemo is flaring it up? Or is it neuropathy pains? I guess they know when it is appropriate to decrese the chemo- it is a little scary to think about the doses and the affect on the beast. I just pray that it was the right thing to do.

Has anyone else had such experiences?

It is amazing that she is 1/3 of the way through the chemo!!!

kmygil
Posts: 881
Joined: Feb 2007

Hi! It sounds about right. I had to have my dosage decreased after the 4th or 5th treatment due to the severe neuropathy. However, since I'm still NED I don't think it had a great impact. Also, the rate at which the drugs drip also can impact the neuropathy. Perhaps if they slowed the drip it would be better. Hang in there!

Hugs,
Kirsten

Buzzard's picture
Buzzard
Posts: 3073
Joined: Aug 2008

Neuropathy in both hands and feet but still doing the full blast. The tips of my fingers are almost numb and my toes are also...I haven't had any trouble and have let them know about it so evidently its either short term or he doesn't hear very well....God Bless ya

pamysue's picture
pamysue
Posts: 105
Joined: May 2008

Folfox and my Onc decreased the Oxliplatin after 6 treatments if I remember right. (chemo brain) and then stopped the Oxliplatin after 8. He never cut my 5fu. He blames my neuropathy on the Oxliplatin.

I hope the decrease helps your mom. You are a wonderful kid! Your supportive post made me feel so proud of you.

fighting for mom's picture
fighting for mom
Posts: 96
Joined: Jan 2009

I was hoping that my mom would have felt a little better with the dose reduction- she had terrible neurological problems. She had trouble seeing, lips puffy and trembling, tremors in her arms, ataxic walking, trouble talking.

She had the pump removed today and told the symptoms to her Dr.- I told her she should have called on Tuesday pm! She is a nurse and does know better! Anyway- they are going to decrease the oxi next time. I appreciate your reply- makes me think they should have cut the oxi and not the 5FU to begin with.

When she told me her troubles I about climbed the wall. I live 4 1/2 hours away and I wish I could drive up there and be with her tonight- I know she has been so scared, as well as my dad. I often just don't know what else to do for them.

My dad has a colonoscopy next Wed. I pray it goes well.

This site has been a godsend to me with all the words of encouragement and knowledge.

Thank You!
Thanks for the encouraging words.

VickiCO's picture
VickiCO
Posts: 934
Joined: Oct 2008

We are praying that your Mom can get her dosage under control. I am so sorry she is going through such a struggle. But she is lucky to have you as her advocate!

How are you feeling?

Prayers for your Dad as well.

Vicki

Subscribe to Comments for "Decreased 5FU"